Alert archive / South Dakota / Wind Advisories in 2016
Wind Advisory 11, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this wind advisory at Oct 3, 2016, 3:16 AM CDT for Brule County, Charles Mix County, Gregory County, South Dakota. It took effect at Oct 3, 2016, 12:00 PM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Oct 3, 2016, 3:16 AM CDT (08:16 UTC)
- In effect from
- Oct 3, 2016, 12:00 PM CDT
- Expired
- Oct 3, 2016, 7:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Sioux Falls, SD
Counties Brule County, SD, Charles Mix County, SD, Gregory County, SD
The radar
The Sioux Falls radar (KFSD), 181 km from the middle of the area, began a volume at 08:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 8.3 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2120 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
907 WWUS73 KFSD 030816 NPWFSD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 316 AM CDT MON OCT 3 2016 SDZ050-057-063-031630- /O.NEW.KFSD.WI.Y.0011.161003T1700Z-161004T0000Z/ GREGORY-BRULE-CHARLES MIX- INCLUDING THE CITIES OF...GREGORY...BURKE...CHAMBERLAIN... KIMBALL...WAGNER...PLATTE...LAKE ANDES...MARTY 316 AM CDT MON OCT 3 2016 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING. * TIMING...SOUTH TO SOUTHEAST WINDS WILL INCREASE STEADILY THIS MORNING AND BE STRONGEST DURING THE AFTERNOON HOURS. WINDS WILL DECREASE SLOWLY THIS EVENING. * WEATHER CONDITIONS...SOUTH TO SOUTHEAST WINDS WILL REACH SPEEDS OF 30 MPH SUSTAINED OR A LITTLE STRONGER. GUSTS TO 45 MPH CAN BE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. && $$
2 follow-up statements
119 WWUS73 KFSD 031728 NPWFSD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 1228 PM CDT MON OCT 3 2016 SDZ050-057-063-040000- /O.CON.KFSD.WI.Y.0011.000000T0000Z-161004T0000Z/ GREGORY-BRULE-CHARLES MIX- INCLUDING THE CITIES OF...GREGORY...BURKE...CHAMBERLAIN... KIMBALL...WAGNER...PLATTE...LAKE ANDES...MARTY 1228 PM CDT MON OCT 3 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * TIMING...SOUTH TO SOUTHEAST WINDS WILL CONTINUE TO INCREASE EARLY THIS AFTERNOON AND REMAIN STRONG THROUGH THE AFTERNOON HOURS. WINDS WILL DECREASE SLOWLY THIS EVENING. * WEATHER CONDITIONS...SOUTH TO SOUTHEAST WINDS WILL REACH SPEEDS OF 30 MPH SUSTAINED OR A LITTLE STRONGER. GUSTS TO 45 MPH CAN BE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. && $$
037 WWUS73 KFSD 040014 NPWFSD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 714 PM CDT MON OCT 3 2016 SDZ050-057-063-040115- /O.EXP.KFSD.WI.Y.0011.000000T0000Z-161004T0000Z/ GREGORY-BRULE-CHARLES MIX- INCLUDING THE CITIES OF...GREGORY...BURKE...CHAMBERLAIN... KIMBALL...WAGNER...PLATTE...LAKE ANDES...MARTY 714 PM CDT MON OCT 3 2016 ...WIND ADVISORY HAS EXPIRED... WINDS WILL CONTINUE TO DROP BELOW ADVISORY LEVELS THROUGH THE EVENING. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this wind advisory went out at Oct 2, 11:03 PM CDT, 4 hours 13 minutes earlier.
Area forecast discussion, Oct 2, 11:03 PM CDT, 4 hours 13 minutes before
Area Forecast Discussion National Weather Service Sioux Falls SD 1103 PM CDT Sun Oct 2 2016 .SHORT TERM...(This evening through Monday) Issued at 259 PM CDT Sun Oct 2 2016 A southerly gradient will increase in strength through the night into Monday, with fairly breezy conditions expected on Monday. While skies will be mostly clear tonight a steady 10 mph wind will bring milder lows, ranging from near 50 in Spencer Iowa to near 60 in Chamberlain SD. These mild temperatures will lead into another above normal day Monday, but some of the warming may be offset by increasing high clouds. Looking at highs in the 70s with around 80 in central SD. By mid to late afternoon there may be enough mid level moisture and very week instability to allow showers to develop but not a high enough chance to mention in the forecast before sunset. .LONG TERM...(Monday night through Sunday) Issued at 259 PM CDT Sun Oct 2 2016 Main focus in the medium range will be on the large upper level low emerging from the Intermountain West and lifting northeast through the northern Plains Monday night through Wednesday. With moisture return and isentropic lift across the western half of the region Monday evening, a band of showers and thunderstorms will become increasingly likely mainly along and west of I-29 late evening and overnight. Models suggest that there will likely be a little break or decrease in the precipitation as the low level jet weakens after daybreak Tuesday. With the front slowly tracking eastward through the region, showers and storms will again increase in coverage ahead of the boundary on Tuesday afternoon, while areas west of the James River will start seeing precipitation come to an end. Precipitable water amounts are fairly high in the afternoon and with some training of precipitation along the boundary, could see some locally heavy rainfall amounts over an inch in places. Very weak instability and lack of shear will keep severe weather a non-issue. Front pushes to the east of the region in the early morning hours Wednesday. With clouds and precipitation in the area, temperatures cool a few degrees, with highs in the mid 60s to lower 70s Tuesday and Wednesday. Upper low lifts well north of the area midweek, however a trailing trough lingering over the Rockies ejects into the central High Plains Wednesday night and lifts northeast across the forecast area on Thursday. Models coming into better agreement with this scenario, however, am still seeing some differences in track and timing. Thursday looks to have the best chance for showers, so high end chance pops seem reasonable at this point. A stronger push of cooler air advections into the region Thursday and Friday. With rain showers ending Thursday night, clearing skies and northwest winds will allow overnight temperatures to dip to some of the coldest readings so far this fall. Expect lows in the 30s both Thursday night and Friday night. Lows right around freezing will be possible in south central SD and the highway 14 corridor, with the potential for some frost. Highs will mainly be in the 50s. Models are fairly uncertain headed into the weekend, but it does look like temperatures should moderate some. && .AVIATION...(For the 06Z TAFS through 06Z Monday night) Issued at 1103 PM CDT Sun Oct 2 2016 VFR conditions will prevail through the early Monday evening, with gusty southeast winds the primary aviation concern through this TAF period. Winds will become breezy and gusty by late morning/midday Monday, with frequent gusts 25-30kt through the afternoon and into the evening, especially along and west of I-29. Increasing rain chances will bring a potential for MVFR ceilings west of I-29 between 00Z-06Z Monday evening. However, confidence is low in timing the lower ceilings, so will keep TAF in lower end VFR range through 04/06Z. && .FSD WATCHES/WARNINGS/ADVISORIES... SD...None. MN...None. IA...None. NE...None. && SHORT TERM...08 LONG TERM... AVIATION...JH
Hazardous weather outlook, Oct 2, 3:43 AM CDT, 23 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 343 AM CDT SUN OCT 2 2016 IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097- 098-NEZ013-014-SDZ039-040-054>056-060>062-065>071-030845- LYON IA-OSCEOLA-DICKINSON-SIOUX-O'BRIEN-CLAY IA-PLYMOUTH-CHEROKEE- BUENA VISTA-WOODBURY-IDA-LINCOLN MN-LYON MN-MURRAY-COTTONWOOD- NOBLES-JACKSON-PIPESTONE-ROCK-DIXON-DAKOTA-KINGSBURY-BROOKINGS- MINER-LAKE-MOODY-HANSON-MCCOOK-MINNEHAHA-HUTCHINSON-TURNER- LINCOLN SD-BON HOMME-YANKTON-CLAY SD-UNION- 343 AM CDT SUN OCT 2 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST IOWA...WEST CENTRAL IOWA...SOUTHWEST MINNESOTA...NORTHEAST NEBRASKA...EAST CENTRAL SOUTH DAKOTA AND SOUTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY WINDY CONDITIONS WILL DEVELOP MONDAY AND MONDAY NIGHT. SUSTAINED WINDS OF 20 TO 30 MPH ARE LIKELY WITH GUSTS TO 40 MPH POSSIBLE. THUNDERSTORM CHANCES RETURN LATE MONDAY NIGHT AND CONTINUE THROUGH TUESDAY EVENING. AT THIS TIME...SEVERE STORMS ARE NOT EXPECTED. LOCALLY HEAVY RAINFALL COULD BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. SDZ038-050-052-053-057>059-063-064-030845- BEADLE-GREGORY-JERAULD-SANBORN-BRULE-AURORA-DAVISON-CHARLES MIX- DOUGLAS- 343 AM CDT SUN OCT 2 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL SOUTH DAKOTA...EAST CENTRAL SOUTH DAKOTA...SOUTH CENTRAL SOUTH DAKOTA AND SOUTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY WINDY CONDITIONS WILL DEVELOP MONDAY AND MONDAY NIGHT. SUSTAINED WINDS OF 20 TO 30 MPH ARE LIKELY WITH GUSTS TO 45 MPH POSSIBLE. THESE GUSTY WINDS MAY LEAD TO MODERATE FIRE DANGER RISK OVER CENTRAL SOUTH DAKOTA MONDAY AFTERNOON. THUNDERSTORM CHANCES RETURN LATE MONDAY NIGHT AND CONTINUE THROUGH TUESDAY AFTERNOON. AT THIS TIME...SEVERE STORMS ARE NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Wind Advisories in South Dakota, 2016Every wind advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.